MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRINGE; PREFILLED SALINE FLUSH SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRINGE; PREFILLED SALINE FLUSH SYRINGE
Catalog Number 306500
Health Effect - Clinical Code Complaint, Ill-Defined (2331)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a patient received a stem cell injection with a 10 ml bd¿ pre-filled normal saline syringe, in 10 ml syringe.The patient stated that he had to have emergency surgery right after.As of the date of this report, no additional information has been provided for this incident.Out of an abundance of caution and in the interest of public health, bd voluntarily recalled certain lots of bd posiflush¿ heparin lock flush and bd¿ pre-filled normal saline flush syringes due to a potential for contamination with serratia marcescens bacterium.Bd was notified by the u.S.Food and drug administration (fda) and centers for disease control and prevention (cdc) about a potential epidemiological link between catheter related blood stream infections and the s.Marcescens bacterium.Specifically, the fda and cdc identified a potential connection between reports of infection in a small number of patients caused by s.Marcescens across multiple states.Cdc¿s initial investigation found that affected patients had received treatment using certain bd flush products.To date, there is no evidence of bd flush product testing positive for this bacterium.Investigations are ongoing by bd, fda, and cdc.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: lot number 712212c for product code 306500 was provided for evaluation by our quality engineer team.Upon reviewing the production history for the provided lot number, no deviations or non-conformances were identified during the manufacturing process.A corrective and preventive action plan was initiated to further investigate and monitor this issue.One-hundred and twenty retained samples for the lot number provided were visually inspected and no abnormalities were observed in regards to the solution.A review of all lot sterility testing performed for product released between april 2015 and june 2018 confirmed that no organism growth was identified for any lots released during the shelf-life of this product.Multiple samples produced before and after the provided lot number were sent for sterility testing and confirmed that no microbial growth was exhibited after incubation.This in combination with the daily environmental monitoring and sterility testing provides confidence in the sterility of the reported lot number.A direct causation between the reported infections and reactions and the bd (b)(4) product has not been identified.Prior to the report of infection evaluated in (b)(4), there was no trend for infection cases reported for the (b)(4) product.This complaint is part of a new trend which began in april 2018.Capa 350041 was initiate to address this issue.There were no non-conformances, deviations, or out of specification conditions noted during the manufacture of lot 712212c that may have contributed to the reaction reported.100% of retained samples for the lot (120 units) were visually inspected.No growth was seen (i.E., solution was clear).Lot 712212c was manufactured between lots 705311b and 716192n, both of which exhibited no growth during the confirmatory sterility testing.This, in combination with the daily environmental monitoring and original sterility testing for the lot release, provides confidence in the sterility of the complaint lot.A review of all lot sterility testing performed for product released between april 2015 and june 2018 confirmed that no organism growth was identified for any lots released during the shelf life of this product.The root cause analysis of the reported infection cases under capa 350041 has not identified a direct causation between the infections and the bd (b)(4) product.

Brand Name
10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRINGE
Common Device Name
PREFILLED SALINE FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7571115
Report Number2134319-2018-00063
Device Sequence Number1555705
Product Code FOZ
UDI-Device Identifier30382903065005
UDI-Public30382903065005
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/01/2020
Device Catalogue Number306500
Device Lot Number712212C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;